Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 441, NWS Louisville, KY

September 12, 2011Boyle County, Marion County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Sep 12, 2011, 12:17 AM EDT for Boyle County, Marion County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 12, 2011, 12:17 AM EDT (04:17 UTC)
Expired
Sep 12, 2011, 12:45 AM EDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Boyle County, KY, Marion County, KY

The radar

The Louisville radar (KLVX), 95 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 469 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
469 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1494 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

597 
WUUS53 KLMK 120417
SVRLMK
KYC021-155-120445-
/O.NEW.KLMK.SV.W.0441.110912T0417Z-110912T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1217 AM EDT MON SEP 12 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BOYLE COUNTY IN EAST CENTRAL KENTUCKY...  
  EASTERN MARION COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1245 AM EDT

* AT 1215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM BRUMFIELD TO PENICK...MOVING EAST AT 10 MPH. PENNY SIZE HAIL
  MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  MITCHELLSBURG AND GRAVEL SWITCH...
  RILEY...
  FORKLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IMMEDIATELY!  WHEN ITS SAFE TO DO SO REPORT SEVERE 
WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY YOUR REPORT TO 
THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3753 8495 3753 8500 3755 8501 3754 8504
      3752 8504 3750 8511 3759 8525 3763 8501
      3755 8485 3754 8485
TIME...MOT...LOC 0416Z 291DEG 6KT 3760 8498 3758 8515
WIND...HAIL 60MPH 0.75IN

$$

13
2 follow-up statements
967 
WWUS53 KLMK 120433
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1233 AM EDT MON SEP 12 2011

KYC021-155-120445-
/O.CON.KLMK.SV.W.0441.000000T0000Z-110912T0445Z/
MARION KY-BOYLE KY-
1233 AM EDT MON SEP 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT 
FOR SOUTHWESTERN BOYLE AND EXTREME EASTERN MARION COUNTIES...

AT 1229 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
FROM BRUMFIELD TO RILEY...MOVING EAST AT 5 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  RILEY...
  FORKLAND...
  GRAVEL SWITCH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF STORMS WITH DAMAGING WINDS AND DANGEROUS 
LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3754 8487 3753 8500 3755 8501 3755 8503
      3754 8504 3752 8504 3750 8511 3761 8512
      3763 8501 3755 8485
TIME...MOT...LOC 0432Z 291DEG 6KT 3759 8495 3757 8512
WIND...HAIL 60MPH <.50IN

$$

13
063 
WWUS53 KLMK 120443
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1243 AM EDT MON SEP 12 2011

KYC021-155-120453-
/O.EXP.KLMK.SV.W.0441.000000T0000Z-110912T0445Z/
MARION KY-BOYLE KY-
1243 AM EDT MON SEP 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BOYLE AND EASTERN
MARION COUNTIES WILL EXPIRE AT 1245 AM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3754 8487 3753 8500 3755 8501 3755 8503
      3754 8504 3752 8504 3750 8511 3761 8512
      3763 8501 3755 8485
TIME...MOT...LOC 0443Z 291DEG 6KT 3758 8493 3756 8510

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 10:21 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Sep 11, 10:21 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1021 PM EDT SUN SEP 11 2011

...FORECAST UPDATE...

UPPER TROUGH AXIS IS PUSHING THROUGH THE CWA AT THE MOMENT WITH
WEAKER SFC TROUGH BARELY LAGGING. ISOLATED SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE AHEAD OF THESE FEATURES FOR A FEW MORE HOURS SO
WILL EXTEND POPS FURTHER INTO THE OVERNIGHT HOURS. HOWEVER WILL KEEP
IT ISOLATED WORDING ALTHO ONE DECENT CELL STILL EXITS NEAR MERCER
COUNTY.

GIVEN THE RAINFALL THAT FELL AND CLEARING SKIES OVERNIGHT...PATCHY
DENSE FOG WILL LIKELY RESULT IN SPOTS. WILL KEEP THE PATCHY FOG
WORDING EVERYWHERE AND HAVE AREAS OF FOG IN RIVER/LOW-LYING AREAS.

REST OF FORECAST ON TRACK. UPDATE OUT SOON.

.SHORT TERM (TONIGHT AND SUNDAY)...

THE AXIS OF THE MID LEVEL TROUGH CURRENTLY STRETCHES FROM OHIO
SOUTHWEST ALONG THE OHIO RIVER. THIS TROUGH WILL SLIDE EAST OF THE
FORECAST AREA OVERNIGHT TONIGHT. WITH DAYTIME HEATING TODAY SHOWERS
AND THUNDERSTORMS HAVE POPPED UP ALL ACROSS THE OHIO VALLEY. STORMS
WILL CONTINUE THROUGH THE EARLY EVENING HOURS. THE MOST WIDESPREAD
COVERAGE WILL BE ACROSS SOUTHERN INDIANA AND FAR NORTH CENTRAL
KENTUCKY. WITH FREEZING LEVELS BETWEEN 10-11 KFT A FEW OF THE
STRONGEST STORMS MAY HAVE SMALL HAIL AND GUSTY WINDS. THE SHOWERS
AND THUNDERSTORMS SHOULD BEGIN DISSIPATE AFTER SUNSET TONIGHT AND AS
THE TROUGH MOVES EASTWARD.

CLOUDS WILL BEGIN TO CLEAR TONIGHT FROM THE NORTHWEST. WITH LIGHT
WINDS TONIGHT THINK SOME AREAS MAY SEE SOME PATCHY FOG...ESPECIALLY
WHERE THE MOST RAIN HAS FALLEN ACROSS CENTRAL KENTUCKY.
HOWEVER...THIS WILL BE SOMEWHAT DEPENDENT ON HOW FAST CLOUDS CLEAR
OUT TONIGHT. LOWS TONIGHT WILL DROP INTO THE UPPER 50S TO LOW 60S.

TOMORROW WE WILL SEE MOSTLY CLEAR TO PARTLY CLOUDY SKIES AS WEAK
SURFACE HIGH PRESSURE SPRAWLS ACROSS THE REGION. HIGH TEMPS WILL TOP
OUT IN THE LOW TO MID 80S ACROSS THE AREA.

.LONG TERM (SUNDAY NIGHT - SATURDAY)...

THIS PERIOD BEGINS WITH A SURFACE LOW CROSSING OVER OR JUST NORTH OF
LAKE SUPERIOR AND A TRAILING COLD FRONT INTO THE CENTRAL PLAINS. OUR
REGION WILL BE IN BETWEEN THAT SYSTEM AND THE CURRENT ONE CROSSING
THE REGION TODAY. SHOULD BE A RELATIVELY NICE NIGHT WITH SHORTWAVE
RIDGING ACROSS THE REGION AND TEMPERATURES JUST A LITTLE ABOVE
NORMAL.

BY TUESDAY AFTERNOON...THE FRONT SHOULD DROP TO JUST NORTH OF THE
CWA...WITH CONFIDENCE PRETTY HIGH IN THIS LOCATION BASED ON
SIMILARITIES BETWEEN OPERATIONAL AND ENSEMBLE MODELS. PRECIPITABLE
WATERS ARE A LITTLE ABOVE NORMAL WITH THE GFS OVER THE
NORTH...POOLING OF MOISTURE AHEAD OF THE BOUNDARY. HOWEVER...THE
SREF AND THE NAM DO NOT IMPLY AS MUCH MOISTURE WILL GET INTO THE
REGION. WILL LEAVE IN LOW CHANCES FOR PRECIP OVER THE NORTH...AS PUT
IN BY PREVIOUS SHIFT.

TUESDAY NIGHT AND WEDNESDAY STILL LOOK TO HAVE THE BEST CHANCE FOR
STORMS AS THE FRONT SLOWS ACROSS OUR REGION AND MULTIPLE WAVES MOVE
THROUGH THE FLOW ALOFT. PRECIPITABLE WATERS STILL ARE NOT OVERLY
IMPRESSIVE...SO WILL KEEP IN LOW-END CHANCE POPS FOR NOW.

WEDNESDAY NIGHT ANOTHER IMPULSE WILL MOVE ACROSS THE REGION. WITH
THE FRONT WELL TO OUR SOUTH...MODELS DO CALL FOR SOME OVERRUNNING
RAINS...MAINLY ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. BY
THURSDAY AFTERNOON...THINK ENOUGH DRY AIR WILL HAVE WORKED INTO THE
REGION FROM THE NORTH TO STOP OUR RAIN CHANCES.

HIGH PRESSURE SHOULD DOMINATE MOST OF THE REGION FOR THE REST OF THE
FORECAST PERIOD. GFS AND TO A LESSER EXTENT THE 00Z ECMWF AND 06Z
DGEX ALL HINT AT A WEAKNESS IN THIS RIDGE IN THE FORM OF AN INVERTED
TROUGH OVER THE APPALACHIANS. FOR NOW WILL MAINTAIN A DRY
FORECAST...THOUGH IF THE TREND CONTINUES MAY HAVE TO HAVE SOMETHING
IN OVER THE SOUTHEAST CWA FRIDAY THROUGH SUNDAY.

AFTER A WARM DAY TUESDAY...WITH HIGHS IN THE MID TO UPPER 80S...REST
OF THE PERIOD SHOULD GO BELOW NORMAL. THURSDAY AND FRIDAY LOOK TO BE
COOL...WITH TEMPERATURES 10-15 DEGREES BELOW NORMAL. FRIDAY AND
SATURDAY MORNING HAVE LOW TEMPERATURES 5-10 DEGREES BELOW NORMAL.

&&

.AVIATION (00Z TAF ISSUANCE)...

MAINLY VFR CONDITIONS ARE EXPECTED FOR THIS TAF PERIOD. THE ONLY
EXCEPTIONS TO THIS WILL BE BRIEF IFR/MVFR VSBYS/CIGS FROM ANY
SHRA/TSRA AND LOWERED VSBYS TOWARDS MONDAY DAWN FROM LIGHT FG OR BR.
OTHERWISE...SCATTERED SHRA/TSRA WILL CONTINUE TO THREATEN THE BWG
AND SHORTLY THE SDF TERMINALS OVER THE NEXT COUPLE OF HOURS. THE
STORMS JUST NORTH OF SDF ARE MOVING SE AND MAY EVENTUALLY AFFECT LEX
SO WILL CARRY A VCSH/CB GROUP THERE. FOR SDF AND BWG...WILL KEEP A
PREVAILING VCSH/VCTS AND HANDLE ANY CONVECTION OVER THE AIRPORTS
WITH A TEMPO AND WILL UPGRADE TO PREVAILING IF NEEDED. STORMS N/NE
LOOK CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF PENNIES AND GUSTY
WINDS UP TO 40 MPH...AS WELL AS HEAVY RAIN AND LIGHTNING. A GUST
FRONT AHEAD OF THESE WILL SHIFT WINDS TO THE NORTH AS WELL.

SHRA/TSRA SHOULD START TO DISSIPATE AFTER 01Z. WINDS WILL BE LIGHT
AND VARIABLE OVERNIGHT WITH A FEW CLOUDS. WITH THE EXPECTED BREAKS
IN THE CLOUD COVER...THINK LIGHT FG/BR MAY OCCUR TOWARDS 12Z MONDAY
AGAIN...MORE SO AT BWG THAN ANYWHERE.

FOR MONDAY THE UPPER TROUGH CAUSING CURRENT WEATHER COULD GENERATE
MORE SHOWERS/STORMS TOMORROW AFTERNOON BUT THESE WOULD ONLY THREATEN
THE LEX TERMINAL. MAY CARRY A VCSH THERE. WINDS SHOULD PREVAIL OUT
OF THE WEST 5-10MPH.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........AL
SHORT TERM.....EER
LONG TERM......RJS
AVIATION.......AL
Hazardous weather outlook, Sep 11, 8:48 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
848 PM EDT SUN SEP 11 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-121930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
848 PM EDT SUN SEP 11 2011 /748 PM CDT SUN SEP 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND OVERNIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE LATE THIS EVENING AS AN UPPER
LEVEL DISTURBANCE CROSSES THE AREA. THE BEST COVERAGE OF STORMS WILL
BE ACROSS NORTH CENTRAL KENTUCKY THROUGH MIDNIGHT. THE MAIN THREATS
WITH THE STRONGEST STORMS WILL BE DANGEROUS CLOUD-TO-GROUND
LIGHTNING...PEA SIZE HAIL AND WIND GUSTS TO 30 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN SOUTHERN
INDIANA TUESDAY AFTERNOON AND THROUGHOUT THE AREA TUESDAY NIGHT
INTO WEDNESDAY MORNING AS A COLD FRONT PUSHES INTO THE REGION.
ADDITIONAL SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHERN
KENTUCKY WEDNESDAY AFTERNOON AND EARLY EVENING AHEAD OF AN UPPER
WAVE MOVING IN FROM THE WEST. DANGEROUS LIGHTNING WILL ACCOMPANY
THE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIZE HAIL AND WIND GUSTS
OVER 40 MPH TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE THIS
AFTERNOON AND EVENING.

EER/RJS/AL

In the hours before

Special weather statement, Sep 11, 8:52 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
852 PM EDT SUN SEP 11 2011

INZ084-090-KYZ025-120115-
CRAWFORD-HARRISON-MEADE-
852 PM EDT SUN SEP 11 2011

...THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 35 MPH
WINDS...

AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM NEAR CORYDON...AND MOVING SOUTHEAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...AND GUSTY
WINDS OF AROUND 35 MPH MAY ACCOMPANY THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BRANDENBURG...
  CORYDON...
  VALLEY CITY...
  CENTRAL AND DOGWOOD...

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
105 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM MAY GENERATE GUSTY
WINDS BEFORE THE ARRIVAL OF ANY RAIN.

&&

LAT...LON 3806 8592 3797 8629 3829 8640 3835 8615
TIME...MOT...LOC 0052Z 331DEG 16KT 3822 8619

AL
Special weather statement, Sep 11, 10:15 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1015 PM EDT SUN SEP 11 2011

KYZ047-048-056-057-120300-
GARRARD-JESSAMINE-MADISON-MERCER-
1015 PM EDT SUN SEP 11 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 1010 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NICHOLASVILLE TO
HARRODSBURG...AND MOVING EAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PEA SIZE
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  NICHOLASVILLE...
  HARRODSBURG...
  UNION MILLS...
  LOGANA AND HALL...
  MOUNT LEBANON AND BUENA VISTA...
  SPEARS AND TODDVILLE...

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 95 AND 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY. HEAVY RAINFALL IS ALSO
OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD
SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3784 8420 3765 8459 3770 8474 3771 8474
      3772 8479 3770 8482 3775 8502 3790 8477
      3785 8476 3786 8471 3795 8468 3797 8465
      3791 8446 3785 8443 3787 8442 3784 8439
      3785 8437 3789 8437
TIME...MOT...LOC 0214Z 283DEG 16KT 3787 8457 3773 8481

AL
Special weather statement, Sep 11, 10:52 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1052 PM EDT SUN SEP 11 2011

KYZ046>048-055>057-120315-
BOYLE-GARRARD-JESSAMINE-MADISON-MERCER-WASHINGTON-
1052 PM EDT SUN SEP 11 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...

AT 1047 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RICHMOND...TO
NEAR DANVILLE...AND TO NEAR SPRINGFIELD...AND MOVING EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND GUSTY WINDS OF
AROUND 35 MPH ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  RICHMOND...
  NICHOLASVILLE...
  HARRODSBURG...
  REDHOUSE AND EDENTON...
  TODDVILLE AND MILLION...
  BUSHTOWN AND DOYLESVILLE...
  COTTONBURG AND CROW VALLEY...

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 83 AND 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY. HEAVY RAINFALL IS ALSO
OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD
SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3778 8410 3775 8407 3773 8409 3760 8434
      3766 8484 3778 8534 3782 8531 3788 8476
      3785 8476 3786 8471 3790 8469 3791 8458
      3790 8445 3785 8444 3787 8441 3784 8439
      3790 8438 3786 8409 3782 8410 3781 8407
TIME...MOT...LOC 0251Z 276DEG 20KT 3785 8428 3774 8466
          3775 8517

AL
Special weather statement, Sep 11, 11:18 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1118 PM EDT SUN SEP 11 2011

KYZ047-048-055>057-120400-
BOYLE-GARRARD-JESSAMINE-MADISON-MERCER-
1118 PM EDT SUN SEP 11 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS SOUTH OF LEXINGTON...

AT 1115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
RICHMOND TO 8 MILES WEST OF HARRODSBURG...MOVING EAST AT 15 MPH.

FREQUENT LIGHTNING... VERY HEAVY RAIN...AND GUSTY WINDS TO 40 MPH
ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  RICHMOND...
  HARRODSBURG...
  DANVILLE...
  COLLEGE HILL...
  NEWBY AND ARLINGTON...
  RIVERVIEW ESTATES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3773 8409 3770 8409 3763 8486 3776 8502
      3780 8501 3786 8444 3785 8443 3787 8441
      3784 8439 3787 8436 3788 8431 3780 8407
      3778 8410 3777 8408 3775 8407
TIME...MOT...LOC 0317Z 285DEG 8KT 3777 8416 3777 8498

13
Special weather statement, Sep 11, 11:39 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1139 PM EDT SUN SEP 11 2011

KYZ046-054-120430-
MARION-WASHINGTON-
1139 PM EDT SUN SEP 11 2011

...STRONG THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN AFFECTING
MARION AND WASHINGTON COUNTIES...

AT 1134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM SPRINGFIELD TO 12 MILES WEST
OF LEBANON...MOVING SOUTHEAST AT 15 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS TO 50 MPH
ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL IMPACT...
  SPRINGFIELD...
  LEBANON...
  RINELTOWN AND FROGTOWN...
  TEXAS AND SIMSTOWN...
  POTTSVILLE...
  POPLAR CORNER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3761 8549 3765 8547 3774 8515 3766 8502
      3759 8503 3749 8537
TIME...MOT...LOC 0338Z 312DEG 12KT 3770 8513 3761 8545

13
Special weather statement, Sep 12, 12:07 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1207 AM EDT MON SEP 12 2011

KYZ054-055-120430-
BOYLE-MARION-
1207 AM EDT MON SEP 12 2011

...STRONG THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN AFFECTING
BOYLE AND MARION COUNTIES...

AT 1202 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 12 MILES WEST OF DANVILLE TO
LEBANON...MOVING SOUTHEAST AT 10 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS TO 50 MPH
ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  ALICETON...
  PENICK AND MITCHELLSBURG...
  RILEY AND PARKSVILLE...

SMALL HAIL WILL ALSO BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3757 8481 3754 8501 3755 8503 3754 8504
      3753 8516 3759 8528 3763 8508 3763 8504
      3764 8502 3765 8500
TIME...MOT...LOC 0406Z 295DEG 8KT 3761 8498 3758 8523

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 8:14 PM EDTSpecial Weather StatementLMKHenry, Shelby31 min
Sep 11, 10:15 PM EDTSpecial Weather StatementLMKJessamine, Mercer45 min
Sep 11, 10:52 PM EDTSpecial Weather StatementLMKGarrard, Jessamine, Madison, Mercer, Washington23 min
Sep 11, 11:14 PM EDTAreal Flood AdvisoryLMKMercer3 hr
Sep 11, 11:18 PM EDTSpecial Weather StatementLMKMadison, Mercer42 min
Sep 11, 11:39 PM EDTSpecial Weather StatementLMKMarion51 min
Sep 12, 12:07 AM EDTSpecial Weather StatementLMKBoyle23 min
Sep 12, 12:47 AM EDTSpecial Weather StatementLMKBoyle28 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.